Re: [FH] Java seems to be moderate to severe HCM
I apologize if I am repeating anything already mentioned to you, but there are so many posts I am trying to get "caught up" with my emails.
First off, no one can give you a timeline on how long Java has. My little girl was given 3 mos tops and that was 8mos ago after she suffered CHF. With the right heart meds she is doing great. So my question to you would be... outside of the diuretic, what other meds is Java taking? Boo is on Lasix, Benazepril, Plavix and Vetmedin. This doesn't mean this cocktail is correct for Java but he will need more than just a diuretic to help his heart work better. I would speak to Java's cardiologist about other meds.
Keep us posted...
Laurie and Boo
--- On Fri, 7/20/12, qtip61 <qtip61@...> wrote:
From: qtip61 <qtip61@...>
Subject: [FH] Java seems to be moderate to severe HCM
Date: Friday, July 20, 2012, 12:14 AM
Very saddened and surprised at the results of Java's 2nd echo (2 weeks after first). He'd been perking up off the Lasix and seemed to be acting pretty normally. However 2nd echo showed enlarged left atrium and a bit of fluid around it. I now get the feeling the cardiologist thinks Java has weeks to months - the poor boy is just 2 yrs & 3 mos old, and hasn't yet had his 2nd anniversary with us.
Because of his Lasix sensitivity, cardiologist prescribed Spironolactone w/ HCTZ, 1/4 of 25mg tablet once daily. I put Java back on potassium - cardiologist said one Tamil-K daily. Do not want him crashing again. So far, he seems to be doing well on this new diuretic with the potassium. I'm also giving him 100mg ubiquinol.
The only difference I can see in the last couple of months is that he sits hunched on occasion, instead of lying on his side or plain sitting. His breathing doesn't seem labored or rapid, tho I have seen him in the low 30s per minute.
No idea what progression to expect other than this guy sounds like he'd be lucky to make it to his 3rd birthday in April 2013.
I'm following others' posts and trying to remain upbeat.
[Non-text portions of this message have been removed]